Summary: Alectinib, the second generation anaplastic lymphoma kinase (ALK) inhibitor, has significant potency in patients with ALK rearrangement positive non-small cell lung cancer (NSCLC), and its toxicity is generally well tolerable. We report a patient who developed severe acute interstitial lung disease after alectinib treatment. An 86-year-old woman with stage IV lung adenocarcinoma positive for rearrangement of ALK gene was treated with alectinib. On the 215th day after initiation of alectinib administration, she was admitted to our hospital with the symptom of progressive dyspnea. Computed tomography (CT) revealed diffuse ground glass opacities and consolidations in both lungs, and analysis of bronchoalveolar lavage fluid revealed pronounced lymphocytosis. There was no evidence of infection or other specific causes of her condition, and she was therefore diagnosed with interstitial lung disease induced by alectinib. Her CT findings and respiratory condition improved after steroid pulse therapy. As far as we are aware, this is the first reported case of alectinib-induced severe interstitial lung disease (ILD). We should be aware of the possibility of such a severe adverse event and should therefore carefully monitor patients treated with this drug.
!!!All Science Journal Classification (ASJC) codes